MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
During implantation, the last push was given and the trailing haptic was not folded onto the optic and instead unfolded.The doctor implanted the lens normally after using a mac pherson pincer to get the trailing haptic out of the cartridge.The inserter is available while the lens remains implanted.No delay and no medical or surgical interventions were reported and no further details provided.This emdr report is for the third reported event.Separate reports will be submitted for the other two events.
 
Additional Manufacturer Narrative
Age or date of birth, weight and ethnicity: information unknown/ not provided.Explant date: lens remains implanted, therefor not explanted initial reporter telephone number: (b)(6).Device evaluated by mfr: the lens was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.Per eu regulation 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review, it was observed that an incorrect serial number was initially provided.The information has been corrected in this supplemental mdr report and the following fields were updated accordingly: section d1: brand name: tecnis iol.Section d4: model number: pcb00.Section d4: catalog number: pcb0000220.Section d4: serial number: (b)(6).Section d4: expiration date: sep 9, 2024.Section d4: udi number: (b)(4).Section h4: device manufacture date: sep 9, 2021.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: 18th february 2022.Section h3: device evaluated by manufacturer? yes.Device evaluation: the complaint preloaded was received inside a plastic bag.No lens was received as part of this return.Visual inspection under magnification revealed that the handpiece was received with the plunger rod fully advanced and in the locked position.Inspection of the external assembly revealed that there were no issues.The handpiece was disassembled and the assembly was inspected, presenting with no assembly issues.No iol was received as part of this return, therefore no product evaluation could be performed on the iol.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13262430
Report Number3012236936-2022-00124
Device Sequence Number1546760
Product Code HQL
UDI-Device Identifier05050474558304
UDI-Public(01)05050474558304(17)240909
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer04/21/2022
04/21/2022
Initial Report FDA Received Date01/15/2022
Supplement Report FDA Received Date05/17/2022
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown